Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Tingling/numbness after taking metronidazole(7 Posts)
Has anyone else experienced this? I was prescribed a second batch of metronidazole last week for bacterial vaginosis (oh joy) - had the first lot in December. I was given 400mg three times a day, not sure what dose I had in December.
It made me feel really ill and quite depressed and nauseous this time but then I noticed a weird tingling feeling in my hands and feet. I didn't take too much notice until it spread to my lips/tongue and I phoned the doctor who told me to stop taking it even though I hadn't finished the course and the feeling would go away.
It's been over 2 days since I stopped taking them but the numbness/tingling hasn't gone away at all. My mouth feels like I've had an injection at the dentist which is wearing off.
Will it get better? Is there anything I can do to help? <panics>
This is a bit random but a few years ago, following some pretty invasive surgery, my mum was given metronidazole. She took it for a few days and became VERY tearful and depressed. She even talked about silly, scary stuff like 'not being needed or wanting to be around'. She absolutely had never suffered from anything like it before and I've always been convinced that it was down to the medication. We told her doctors and they took her off if it straight away. She was advised, after that to say that she 'could not have it' if ever she is asked by a doctor or medical professional. I know her circumstances were very different to yours, but I thought you'd like to know how it affected her, so you can decide for yourself or get a medical opinion. It was horrible - I'd never seen anything like it
I suffer with reccurent B.V and used to get prescribed Met too. I never got a tingling sensation but I did used to suffer with some pretty awful side effects. I don't use it anymore.
Did you know that amoxicillin can be used as an alternative and Balance Active gel can help prevent it flaring up again.
I hope you get it cleared up soon.
spike That sounds awful for your poor mum. I do experience anxiety from time to time but I did feel particularly bleak and I felt quite tearful and agitated after taking this for about 3 days - it was very scary. I don't think this helped me rationally with the tingling feelings as I then started panicking that it was going to spread over my whole body <drama queen>
Beer I read about Balance Active gel the other day and have started using that as well as I don't ever want to take this horrible medicine again. Have you found this helpful?
Hi choo choo laverne. Was reading your experience on metronizadol . I have been experiencing same thing as u. Did it get better 4 u. Many thanks katrina
I am going through this right now. Did it get better? It’s givingme so much anxiety!
Join the discussion
Please login first.